Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 3, NWS Corpus Christi, TX

January 23, 20196 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 23, 2019, 3:09 AM CST for 6 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2019, 3:09 AM CST (09:09 UTC)
Expired
Jan 23, 2019, 12:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-785 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS74 KCRP 230909
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
309 AM CST Wed Jan 23 2019

...VERY STRONG POST FRONTAL WINDS EXPECTED THIS MORNING...

.Very strong northerly winds have developed early this morning as
a cold front moved through the area. Expect these conditions to
continue through mid-day before improving through the afternoon.

TXZ245-342>347-442-443-447-231800-
/O.NEW.KCRP.WI.Y.0003.190123T0909Z-190123T1800Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
309 AM CST Wed Jan 23 2019

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until noon CST today. 

* TIMING...Through mid-day.

* WINDS...North around 30 mph with gusts around 40mph.

* IMPACTS...Driving may become difficult, especially for high
  profile vehicles. Light weight and unsecured objects such as
  lawn furniture and trash cans may be blown around. Conditions
  may become hazardous for construction workers, especially those
  working in elevated locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
1 follow-up statement
542 
WWUS74 KCRP 231800
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1200 PM CST Wed Jan 23 2019

...WIND ADVISORY WILL EXPIRE...

TXZ245-342>347-442-443-447-231900-
/O.EXP.KCRP.WI.Y.0003.000000T0000Z-190123T1800Z/
Coastal Aransas-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Rockport, Fulton, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
1200 PM CST Wed Jan 23 2019

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

Strong winds will continue to gradually diminish through the 
afternoon. Therefore, will let the wind advisory across the 
Coastal Bend expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:43 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 22, 10:43 PM CST, 4 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1043 PM CST Tue Jan 22 2019

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...Winds have relaxed over the coastal plains as the
prefrontal trough moves toward the coast ahead of the main cold
front. The cold front was located south of a La Grange to
Pleasanton to Carrizo Springs line at 05Z. Front is on pace to
move into the region and be near a VCT-COT line by 06Z and be off
the coast by 09Z Wednesday. Expect MVFR ceiling will occur in
advance of the front over the coastal plains just after midnight.
Areas of light showers continue to expand in coverage over the
coastal plains. Mainly MVFR vsbys are expected with the showers.
An isolated thunderstorm will be possible over the coastal plains
late tonight also. Strong gusty north winds will occur behind the
cold front with gusts above 35 knots for coastal areas. Conditions
will improve to VFR shortly after daybreak with clearing skies by
the afternoon. Winds will subside during the afternoon.

&&

.PREV DISCUSSION... /Issued 924 PM CST Tue Jan 22 2019/

DISCUSSION...Southerly winds have subsided over the coastal
plains (and coastal waters) as a prefrontal trough has moved
east to be near Highway 281 at 03Z. The cold front has passed
the I-35 corridor to south of the Hill Country. Scattered light
showers have moved into the Brush Country as the mid to upper
level short wave trough over northern Mexico and Far West Texas
moves to the southeast. The cold front is still on track to
move into the northern counties before midnight and through the
area by 09Z. Made slight modifications to PoPs for the rest of
this evening, increasing PoPs to chance over the western Brush
Country and lowering to likely from categorical over the Victoria
Crossroads. Showers are expected to increase in coverage as
the front moves through the coastal plains overnight. No changes
were made to the overnight period PoPs or frontal timing.

MARINE...Southerly winds have diminished to SCEC levels over
the offshore waters, but seas remain elevated with wave heights
at buoy 42020 ranging from 9 to 11 feet. Will make minor changes
to wave heights to bump up slightly with the cold front by early
Wednesday morning. No changes to current Gale Warning beginning
at 10Z and ending at 18Z Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    46  58  37  63  43  /  70  30  10   0  10
Victoria          42  53  33  60  37  /  80  30   0   0  10
Laredo            49  61  39  67  42  /  30  10   0   0   0
Alice             46  59  35  65  40  /  60  20   0   0  10
Rockport          44  55  41  59  46  /  80  40  10   0  10
Cotulla           45  59  34  66  38  /  30  10   0   0   0
Kingsville        48  61  35  65  42  /  70  30  10   0  10
Navy Corpus       47  57  45  60  50  /  80  40  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 4 AM CST Wednesday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Gale Warning from 4 AM to noon CST Wednesday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 2 AM to noon CST Wednesday For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jan 22, 4:19 PM CST, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
419 PM CST Tue Jan 22 2019

TXZ229>234-239>247-342>347-442-443-447-231200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
419 PM CST Tue Jan 22 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Strong southerly winds will continue through late this afternoon
across the Coastal Bend and Victoria Crossroads. A Wind Advisory
is in effect until 5 PM for the coastal plains.

Isolated thunderstorms will be possible later tonight over the
coastal plains as a cold front moves through the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Near freezing temperatures are expected Wednesday night. A few
locations could briefly reach freezing, but a widespread freeze is
not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-231200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
419 PM CST Tue Jan 22 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for Gulf waters through late
tonight and for the bays until early this evening. A Gale Warning
is in effect for the Gulf waters late tonight and a Small Craft
Advisory is in effect for the bays as a strong cold front moves
through.

Isolated thunderstorms will be possible late tonight as the cold
front moves into the area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Gale Warning will continue through Wednesday morning for the
Gulf waters with a small craft advisory for the bays. Small Craft
Advisories conditions will continue through early Thursday
morning for the Gulf waters.

Isolated thunderstorms will be possible Wednesday morning behind
the cold front.

Small Craft Advisories conditions will be likely again this weekend.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 11:57 AM CSTSmall Craft AdvisoryCRP9 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.